Alert archive / Missouri / Flash Flood Warnings in 2016
Flash Flood Warning 52, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 9, 2016, 8:21 PM CDT for Butler County, Missouri. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2016, 8:21 PM CDT (01:21 UTC)
- Expired
- Jul 10, 2016, 12:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Butler County, MO
The radar
The Memphis radar (KNQA), 161 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 8:30 PM CDT | HEAVY RAIN 1.75 | Neelyville, MO | ESTIMATED 1.75 INCHES IN NEELYVILLE IN PAST 40 MINUTES. VIA FACEBOOK. |
| Jul 9, 8:40 PM CDT | FLASH FLOOD | 2 Nw Poplar Bluff, MO | TRAFFIC AT A STANDSTILL ON HWY 67 SOUTH, NEAR THE HWY 60 INTERSECTION, DUE TO LOTS OF WATER OVER THE ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 1.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1651 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
878
WGUS53 KPAH 100121
FFWPAH
MOC023-100515-
/O.NEW.KPAH.FF.W.0052.160710T0121Z-160710T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
821 PM CDT SAT JUL 9 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN BUTLER COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 1215 AM CDT
* AT 817 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES UP TO THREE
INCHES OF RAIN HAVE ALREADY FALLEN NEAR MILLTOWN, WITH HEAVY RAIN
FALLING ACROSS MOST OF THE WESTERN HALF OF THE COUNTY. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
POPLAR BLUFF...NEELYVILLE...HENDRICKSON...HARVIELL AND MILLTOWN.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3650 9058 3659 9058 3659 9059 3668 9059
3668 9063 3681 9063 3681 9066 3693 9047
3693 9039 3650 9042
$$
RST1 follow-up statement
320
WGUS73 KPAH 100307
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1007 PM CDT SAT JUL 9 2016
MOC023-100515-
/O.CON.KPAH.FF.W.0052.000000T0000Z-160710T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER MO-
1007 PM CDT SAT JUL 9 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
WESTERN BUTLER COUNTY...
AT 1003 PM CDT...DOPPLER RADAR SHOWED THAT THE THUNDERSTORMS WHICH
PRODUCED HEAVY RAIN EARLIER ACROSS THE WARNED AREA HAD DISSIPATED.
ANY AREAS EXPERIENCING FLOODING SHOULD GRADUALLY SEE IMPROVING
CONDITIONS THROUGH MIDNIGHT.
SOME LOCATIONS THAT MAY BE EXPERIENCING FLOODING INCLUDE...
POPLAR BLUFF...NEELYVILLE...HENDRICKSON...HARVIELL AND MILLTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3650 9058 3659 9058 3659 9059 3668 9059
3668 9063 3681 9063 3681 9066 3693 9047
3693 9039 3650 9042
$$
RSTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 6:15 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 9, 6:15 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Paducah KY 615 PM CDT SAT JUL 9 2016 .UPDATE... Issued at 615 PM CDT Sat Jul 9 2016 Updated for 00Z aviation forecast discussion. && .SHORT TERM...(Tonight through Monday night) Issued at 332 PM CDT Sat Jul 9 2016 Zone of instability over SEMO is area being monitored for late day and evening convection. It appears the axis will be from roughly Reynolds County MO southeast toward New Madrid. This could shift a little farther east with any late day sun. The activity should diminish this evening. Instability is reasonable, but the overall flow is much weaker. Thus organization will be limited and coverage more isolated/scattered. A pulse strong to severe storm cannot be ruled out. But not like what we've seen the last 3 days. Lower confidence forecast late tonight into Sunday for isolated convection over the west 1/2 of the area, especially SEMO. Will keep 20 percents going, and mainly diurnally driven Sunday. Will go dry Sunday night and Monday night, with a chance of convection Monday mainly southern 2/3 of the area, in line with the ECMWF. NAM not showing so much. But a signal has been there for Monday for more than 1 day. Temps will continue to be persistence based as the going numbers line up with MOS and base model output. Overall model preference in the near term was a blend of the HRRR and NAMnest hourly data, GFS 3 hourly data. Longer term, more weight was given to the ECMWF. .LONG TERM...(Tuesday through Saturday) Issued at 332 PM CDT Sat Jul 9 2016 The medium range models/ensembles seemed to have come into a little better agreement in their solutions for the extended forecast. However, the finer details are more murky. At the start of the extended period, persistent southwesterly low level flow will tend to maintain a moist and unstable atmosphere under weak ridging aloft. Scattered, mostly diurnal showers and tstms can be expected Tuesday and Wednesday as the flow aloft becomes more zonal. Pcpn chances may be a bit more concentrated in the north Wednesday due to minor mid level shortwave energy moving through. Probabilities of pcpn should ramp up some Wednesday night and Thursday across the PAH forecast area, associated with a more robust mid level lobe of energy to the south of an opening wave skirting the southern Canadian border. At this time frame, 50% PoPs seemed appropriate for daytime Thursday. A wind shift should occur Thursday night, ushering somewhat cooler/drier air into mainly the northeastern half of the PAH forecast area for Friday and Saturday. Under increased flow aloft however, ripples in the flow will be conducive to periodic MCS development across the central Plains and into our region. We will maintain chance PoPs through Day 7. && .AVIATION... Issued at 615 PM CDT Sat Jul 9 2016 Will have a scattered cu deck below occasional high clouds. Winds will become light or calm tonight. There is a chance of fog overnight and that is reflected in the TAFs. Any fog would burn off quickly Sunday morning. Convection should stay west of the TAF sites through the evening. Low level moisture in place on Sunday will allow for some cumulus mainly south of KEVV. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Jul 9, 3:33 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 333 PM CDT SAT JUL 9 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 333 PM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THIS AFTERNOON AND EVENING...ISOLATED THUNDERSTORMS WILL BE POSSIBLE WEST OF A MARBLE HILL MISSOURI TO MAYFIELD KENTUCKY LINE WITH THE BEST CHANCES ACROSS THE OZARK FOOTHILL REGION OF SOUTHEAST MISSOURI. ISOLATED STRONG TO SEVERE STORMS CANNOT BE RULED OUT. THE MAIN HAZARDS WILL BE LOCALIZED DAMAGING WIND GUSTS. TORRENTIAL RAINFALL IS ALSO POSSIBLE ALONG WITH SMALL HAIL. THE STORMS ARE NOT EXPECTED TO BE AS ORGANIZED OR WIDESPREAD AS THE PAST FEW DAYS AS THE WIND FIELDS ARE NOTABLY WEAKER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE OUTLOOK AREA SUNDAY THROUGH FRIDAY. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. A BRIEF STRONG TO SEVERE STORM CANNOT BE RULED OUT IF THE AIRMASS BECOMES VERY UNSTABLE. AFTERNOON HEAT INDICES AROUND 100 DEGREES ARE EXPECTED OVER ALL OR PART OF THE AREA TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 9:14 PM CDT | Flash Flood Warning | PAH | Butler | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.